A couple of days ago, I got sick of how difficult the super-slow taper off Effexor was going. I’d been working on it since July 1, and after two-and-a-half months, I was only down 15 percent on one capsule. And I have two capsules to get rid of. At this rate, I figured it would take me 33 months to get off the Effexor. I know! Nearly three years!
And who knows if I could even keep up the same rate?
And I seem to feel crummy even going slow like this. So… why not speed it up?
So on Thursday night, I jumped. I went straight from removing 15 percent of one capsule to 30 percent of one capsule.
I don’t know; it might be a mistake. I might end up deciding to add some back, depending on how I do over the next few days. But I wanted to TRY to move closer to an Effexor-free life. I really resent this drug’s hold on me.
So far, the side effects are just a somewhat intensified version of what I’ve been feeling all week anyway. I am perhaps extra tingly. I definitely have more muscle spasms when I first wake up in the morning. I am sleeping more in the afternoon–which is annoying, since one of the things I hate is not being able to get things done. But I can handle these things.
The part I’m not sure about is the increase in negative thoughts. I notice unnecessary harsh self-judgment (“I’m stupid, ugly, useless.”) popping up, even though I know they aren’t true. And just today, I started having images of sexual assault come up. Those had settled down for a while. I’ve even noticed some impulse to self-harm. They seem to show up the most when I’m lying in bed, tired, tingling and uncomfortable. Getting up out of bed seems to help.
It’s those changes in thinking that I need to keep an eye on. If I can manage them with the many strategies I have learned over the past couple of years, fine. If they pop up and then die down again, excellent. But if they grow or overpower my coping capacity, then I’ll have to rethink the jump.
Keeping you in my heart, dear Q. TS
Proud of you for making the jump. That takes courage. Even prouder of your confidence that you can handle the changes it will bring. One step at a time!
LikeLiked by 1 person
Aside from how crappy it all is, it really makes me wonder about those thoughts. Is it a coping skill for when things aren’t optimal? Do the chemical imbalance or misfiring neurons or whatever the problem is create the thoughts themselves or is it a response to feeling crappy?
Not that any of that is important, I am sorry you are having to deal with all of it. For me in some ways it was easier to deal with the fallout of stopping various medications because I knew what was causing the issues. And I knew there was an end eventually. The regular day to day crap is often harder even though it too comes to an end eventually. .Take care of yourself, including reaching out for support when it gets hard.